A small-sample correction factor for S-estimators


EKİZ O. U. , EKİZ M.

JOURNAL OF STATISTICAL COMPUTATION AND SIMULATION, cilt.85, sa.4, ss.794-801, 2015 (SCI İndekslerine Giren Dergi) identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 85 Konu: 4
  • Basım Tarihi: 2015
  • Doi Numarası: 10.1080/00949655.2013.845891
  • Dergi Adı: JOURNAL OF STATISTICAL COMPUTATION AND SIMULATION
  • Sayfa Sayıları: ss.794-801

Özet

S-estimators are frequently used as robust estimators of regression and of location and dispersion. Under certain differentiability conditions, S-estimators of multivariate location and dispersion parameters are consistent [Davies PL. Asymtotic behaviour of S-estimators of multivariate location parameters and dispersion matrices. Ann Stat. 1987;15(3):1269-1292]. However, it has been observed that the S-estimators of dispersion parameters give biased results in the case of small-sample data sets. In this work, we constructed formulas based on simulation studies, which allow us to compute small-sample correction factors for all sample sizes and dimensions for S-estimators of dispersion parameters without having to carry out any new simulations. We considered real data to illustrate the effects of the small-sample correction factor.